Heavy Rain, Philadelphia
- When
- September 5, 7:00 AM EST to 1:00 PM EST
- Where
- Philadelphia County, Countywide
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.008, -75.134 (the zone’s center; the record gives no point)
Showers and thunderstorms, some with heavy rain caused urban and poor drainage flooding in Philadelphia. Storm totals averaged around two inches, most of which fell in a six hour period from the morning into the early afternoon of the 5th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
Showers and thunderstorms, some with heavy rain caused urban and poor drainage flooding in Philadelphia. Storm totals averaged around two inches, most of which fell in a six hour period from the morning into the early afternoon of the 5th. Actual storm totals included 2.45 inches at the Philadelphia International Airport, 1.38 inches at the Franklin Institute and 1.00 inch at the Northeast Philadelphia Airport.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Sep 5, 2:50 AM EST, 4 hours 10 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
350 AM EDT TUE SEP 5 2006
.OVERVIEW...
WE WILL BE ISSUING A FLOOD WATCH FOR A SEVEN COUNTY AREA AROUND THE
LOCAL PHILLY AREA WHICH ARE MOST VULNERABLE TO HVY RAIN. HVYR PCPN
SHLD MOVE IN AS THE DAY CONTS AND EXIT MOST OF OUR CWA BY MIDN. THIS
IS IN LINE WITH THE GFS WHICH HAS A GOOD HANDLE ON THE ONGOING EVENT
(VS THE WRF-NMM) AND INIT SLGTLY BETTER ESP WITH RESPECT TO THE
850MB MSTR. CLOSED LOW WHICH PAINTED A PRETTY SATL PICTURE YDA ACRS
THE MIDWEST THEN PASSES ACRS OUR CWA ON WED WITH A CHC FOR MORE SCTD
PCPN. BETTER AND DRIER DAYS TO END THE WEEK. WE/RE KEEPING OUR
WATCHFUL EYES ARE ON TD #6 AS WE ARE APCHG THE CLIMATOLOGICAL PEAK
OF THE HURRICANE SEASON.
PLEASE NOTE HPC HAS TOLD US A CHANGE OF THE WRF-NMM IS SUPPOSE TO BE
IMPLEMENTED TODAY.
&&
.SHORT TERM /TODAY THROUGH WEDNESDAY NIGHT/...
WE HAVE GONE BACK AND FORTH WITH THE WATCH OVRNGT...BUT THE HEAD
WATER GUIDANCE VALUES ARE SO LOW AND WITH MORE THAN ONE FCST MDL
GIVING US GREATER THAN AN INCH OF RAIN...WE DECIDED TO ISSUE IT WITH
THIS PKG. WE ALWAYS ALSO GET CONCERNED WITH THE FIRST PCPN EVENT
AFTER A TROPICAL SYS PASSES TO OUR W. IT SEEMS LIKE THE SMELL OF
BURNT TOAST...TRACES OF IT LINGER AND SHOW THEMSELVES IN MANNERS
THAT ARE NOT PLEASANT. ON WATER VAPOR IMAG WE ALSO SEE A TROP
CONNECTION ALF ALL THE WAY TO JOHN. THE GFS READS LIKE A TEXTBOOK
FOR HVY RAIN MAKING AS IT IS CONSISTENT FROM BOTTOM TO TOP. AS THE
WAA INCREASES AND THE ENTR RGN OF THE H2.5 JET APCHS THE FGEN FRCG
INCREASES AND MAXIMIZES OVER OUR CWA THIS AFTN AND EVE. THINK THAT
THE AXIS OF HVY PCPN IS TOO FAR NW AS IT ALMOST STACKS WITH THE FGEN
FRCG AND IS USUALLY LOCATED FTHR TO THE SE. QVEC FRCG ACTUALLY
FAVORS THE DE VLY EWD. OF NOTE ARE BOTH CANADIAN MDLS ARE RIGHT UP
THE I95 CORRIDOR. THIS DOES OPEN THE QUESTION OF PSBLY INCLUDING THE
WATCH FTHR TO THE SE. FFG IN THESE AREAS ARE HIGHER AND THEY DO NOT
HAVE THE TERRAIN COMPLICATIONS THAT EXIST FROM PHL AND NW. WE WILL
BRIEF THE DAY SHIFT ABT THIS ADD LEAVE IT TO THEM TO ADJUST IF
NEEDED. WE WILL CONT WITH THE SPS IN THOSE AREAS. WE WILL INCLUDE
THE ISOLD CHC OF THUNDER (ANOTHER COMPLICATING FACTOR FOR THE WATCH)
FROM THE WATCH AREA SEWD BASED ON CUR RADAR TRENDS OF WHERE THUNDER
IS OCRG AND FOLLOWING THE FCSTD SHOWALTER AND 925MB L.I. INTO OUR
CWA. WE BLV THAT THE SFC BASED INSTAB IN DE AND SRN MD IS OVERDONE
BY THE GFS AS THERE ARE NO UPSTREAM DEWS OF THAT FCSTD CONTENT. WE
WILL USE THE GFS TO ADJUST TIMING AND INCR POPS (TO CAT) AS THE DAY
CONTS. WHL THE NAM-WRF LOOKS OK WITH THE CUR CONVECTION IN VA...IT
HAS ABOSLUTELY NONE OF THE ONGOING PCPN IN OH AND WRN PA.
WE BLV THE HEAVY RAIN THREAT SHLD END THIS EVE AS LO PRES MOVES OFF
THE NJ CST AND THE BEST OMEGA AND FCSTD WAA HEADS FOR NEW ENG. TO
THAT END THE WRF-NMM JUST SEEMS TO SLOW AND TOO INTENSE WITH THE SYS.
THUS WE HAVE SPED THE PROCESS ALG A BIT IN THE TNGT PKG FROM THE
PREV FCST.
ENUF MSTR AT THE SFC AND INSTAB AND SHRT WVS ALF MOVG THRU FROM THE
H5 CENTER CUR NEAR CHI TO KEEP A CHC OF SHRAS IN THE WED DAY PART OF
THE FCST. ONLY INSTAB THAT IS NEG IS SFC BASED AND FCSTD CAPES ARE
LT 250J. WE WILL NOT INCLUDE THUNDER FOR THOSE REASONS. THE SLOR
WRF-NMM HAS LWR MAX TEMPS DUE TO MORE CLOUDS...WE WILL GO WITH THE
FASTER GFS SOLN AND TREND MAX TEMPS TWD IT. WITH THE TROF THRU BY
EVE...THIS SHLD END THE SHRA THREAT FOR OUR CWA.
&&
.LONG TERM /THURSDAY THROUGH MONDAY AND BEYOND/...
ONCE THE AXIS OF THE TROUGH LIFTS NE WEDNESDAY NIGHT, THE REGION
GETS A BREAK FROM THE UNSETTLED WEATHER UNTIL THE LATTER HALF OF
THE WEEKEND WHEN YET ANOTHER TROUGH SETS UP SHOP OVER THE EASTERN
U.S. THIS WILL BRING ADDITIONAL PRECIPITATION SUNDAY AND MONDAY.
FOLLOWED HPC GUIDANCE FOR MOST OF THE PERIOD, WITH SOME SUBTLE
ADJUSTMENTS FOR COLLABORATIVE PURPOSES.
WITH THE EXCEPTION OF THE THREATENING LOOKING UKMET ALL OF THE
OPERATIONAL MEDIUM RANGE MODEL SOLUTIONS PASS TD #6 TO OUR EAST NEXT
WEEK. THERE ARE A COUPLE OF GFS ENSEMBLE MEMBERS THAT BRING IT CLOSE
TO US ABOUT THE 14TH. THIS IS WAY TOO EARLY TO STATE THE OUTCOME
WILL BE WITH THE MAJORITY...ALTHOUGH WE WOULD LIKE FOR THAT SOLUTION
TO WORK. MOST OP MED RNG MDLS KEEP ENUF OF A FCSTD WRLY FLOW TO KEEP
TD6 FROM BACKING TWD US AND DVLP AN ESCAPE HATCH IN THE H5 RDG FOR
IT TO SQUEEZE THRU. THE UKMET KEEPS TD6 FAR ENUF SOUTH AND DOES NOT
DVLP THIS HATCH. THE MDLS (ESP THE GFS) TEND TO OVERDO THE SRN
EXTENSION OF THE STGR WRLY FLOW OFTEN IN SEPT AND ALSO ARE SOMETIMES
TOO EAGER TO RECURVE TROP SYS. THE HATCH IN REALITY MAY NOT BE THERE
AT ALL. THE GFS WAS RIGHT ABT THIS WITH DEBBIE...BUT DEBBIE WAS AT A
MUCH HIGHER LATITUDE SYSTEM THAN THE CUR TD. EVEN BEFORE THE FCSTD
MDL TURN TD6 IS EXPECTED TO PASS THRU THE CLIMATOLOGICAL BOX (BTWN
20-25 N AND W OF 60W) WHERE CAPE VERDE TYPE SYSTEMS HAVE AFFECTED US
IN THE PAST. JUST BECAUSE IT PASSES THRU THIS ZONE DOES NOT MEAN ITS
A CERTAINTY...JUST MEANS IT WILL NEED MONITORING IN THE DAYS TO
COME. PLEASE REFER TO PRODUCTS FROM THE TPC/NHC FOR FURTHER DETAILS
AND OFFICIAL TRACK FORECASTS. WAKE ME UP WHEN SEPTEMBER ENDS.
&&
.AVIATION...
CONDITIONS THIS MORNING RANGE FROM SCT TO BKN MID AND HIGH CLOUDS
NORTH TO SC OVC SOUTH. AS THE RAIN SPREADS IN, CIGS WILL LOWER.
BY AFTERNOON, WE CAN LOOK FOR MVFR CIGS AND VSBYS LOWERING AT TIMES
TO IFR/LIFR. THESE CONDITIONS WILL CONTINUE INTO TONIGHT. AS THE
LOW MOVES OFF THE COAST, CONDITIONS ARE EXPECTED TO IMPROVE SLOWLY
TO VFR AFTER MIDNIGHT. BUT THERE MAY STILL BE LINGERING SHOWERS WITH
MVFR CONDITIONS.
&&
.MARINE...
WEAK HIGH PRESSURE OVER THE MID ATLANTIC COASTAL STATES THIS MORNING
IS PROVIDING LIGHT AND VARIABLE WINDS. AS THE HIGH MOVES OFF TO THE
EAST AND LOW PRESSURE OVER THE SOUTHEASTERN STATES BEGINS TO PUSH
INTO OUR REGION, WINDS WILL SWING AROUND TO THE EAST AND SOUTHEAST
TODAY. A FEW GUSTS COULD APPROACH 25 KT THIS EVENING, MAINLY OVER OUR
SOUTHERN WATERS. AS THE SYSTEM MOVES OFF TO THE EAST TONIGHT, WINDS
WILL BECOME NORTHWEST. WAVEWATCH KEEPS HEIGHTS BELOW SMALL CRAFT
ADVISORY CRITERIA. SEE NO REASON TO STRAY ABOVE THAT, SO WILL NOT
BE RAISING SMALL CRAFT ADVISORIES AT THIS TIME. HIGH PRESSURE MOVES
IN FOR THE LATTER PART OF THE WEEK.
&&
.TIDES...
TIDAL DEPARTURES ARE RUNNING SLIGHTLY BELOW THE ECS AND SLIGHTLY
ABOVE THE SSE. NOTHING NEW HERE. WE CAN LOOK FOR A SLIGHT INCREASE
LATER TODAY AS THE ONSHORE FLOW TAKES OVER. DEPARTURES OF AROUND
A HALF FOOT ABOVE NORMAL MAY OCCUR AROUND THE TIME OF HIGH TIDE
THIS EVENING. WITH ASTRONOMICAL TIDE HEIGHTS FAIRLY HIGH BECAUSE OF
THE UPCOMING FULL MOON, THESE DEPARTURES COULD PUSH HEIGHTS CLOSE
TO MINOR TIDAL FLOOD LEVELS IN THE MOST SUSCEPTIBLE AREAS. BUT A
WIDESPREAD MINOR TIDAL FLOOD EVENT IS NOT EXPECTED.
&&
.HYDROLOGY...
THE FLOOD WATCH CONCERN ARE FOR THE SMALLER STREAMS. MAIN STEM
RIVERS SHOULD BE FINE. BASIN AVGS FOR THE EVENT SHLD RANGE FROM 1.0
TO 1.5 INCHES. LOCAL AMOUNTS COULD EXCEED 2 INCHES IF THUNDER
OCCURS. WE PUT AN INCH OF RAIN IN 6 HRS AT THE EAST BRANCH OF THE
BRANDYWINE CREEK AT DOWNINGTOWN AND IT FLOODS. OTHER CREEKS WITH LOW
HEADWATER GUIDANCE INCLUDE THE NESHAMINY AND ASSUNPINK. THE
CHRISTINA RIVER FLOODED SATURDAY...SO FELT IT SAFER TO INCLUDE NEW
CASTLE COUNTY IN THE WATCH. BEYOND THIS NO HYDROLOGICAL ISSUES ARE
EXPECTED FOR THE REST OF THE CALENDAR WEEK.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH FOR PAZ067>071 FROM 10 AM TUESDAY TO MIDNIGHT
WEDNESDAY.
NJ...FLOOD WATCH FOR NJZ015 FROM 10 AM TUESDAY TO MIDNIGHT
WEDNESDAY.
DE...FLOOD WATCH FOR DEZ001 FROM 10 AM TUESDAY TO MIDNIGHT
WEDNESDAY.
MD...NONE.
MARINE...NONE.
&&
OVERVIEW/SHORT TERM...TFG
LONG TERM...JJM & TFG
AVIATION/MARINE/TIDES...RPW
HYDROLOGY...TFGHAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 438 AM EDT TUE SEP 5 2006 DEZ001-NJZ015-PAZ067>071-061100- NEW CASTLE-MERCER-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 438 AM EDT TUE SEP 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. PLEASE REFER TO WGUS61 FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO ADDITIONAL HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... RAINFALL AND FLOODING INFORMATION IS APPRECIATED. NO FORMAL SKYWARN ACTIVATION IS EXPECTED TODAY. ANZ430-431-DEZ002-003-MDZ008-012-015-019-020-NJZ001-007>010-012- 013-016>023-027-PAZ054-055-060>062-061100- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- KENT DE-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-CARBON- MONROE-BERKS-LEHIGH-NORTHAMPTON- 438 AM EDT TUE SEP 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY AND TONIGHT SOME POSSIBLY HEAVY RAIN COULD OCCUR INTO TONIGHT. A FLOOD WATCH IS NOT CURRENTLY IN EFFECT FOR YOUR AREA, BUT PLEASE CHECK FOR UPDATES THROUGH THE DAY IF CONDITIONS MIGHT WARRANT A WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY .SPOTTER INFORMATION STATEMENT... RAINFALL REPORTS ARE APPRECIATED. NO FORMAL SKYWARN ACTIVATION IS EXPECTED TODAY. ANZ450>455-DEZ004-NJZ014-024>026-061100- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 438 AM EDT TUE SEP 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE NEW JERSEY ATLANTIC COAST AND A LOW TO MODERATE RISK OF RIP CURRENTS TODAY ALONG THE DELAWARE ATLANTIC COAST. SOME POSSIBLY HEAVY RAIN COULD OCCUR INTO TONIGHT. A FLOOD WATCH IS NOT CURRENTLY IN EFFECT FOR YOUR AREA, BUT PLEASE CHECK FOR UPDATES THROUGH THE DAY IF CONDITIONS MIGHT WARRANT A WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY .SPOTTER INFORMATION STATEMENT... RAINFALL REPORTS ARE APPRECIATED. NO FORMAL SKYWARN ACTIVATION IS EXPECTED TODAY. TFG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 413 AM EDT TUE SEP 5 2006 NJZ001-007>010-012-PAZ054-055-060>062-052100- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-CARBON-MONROE- BERKS-LEHIGH-NORTHAMPTON- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN... FLEMINGTON...SOMERVILLE...NEW BRUNSWICK...JIM THORPE... STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...EASTON 413 AM EDT TUE SEP 5 2006 ...MORE RAIN TODAY INTO TONIGHT COULD CAUSE LOCALIZED FLOODING... A LOW PRESSURE SYSTEM MOVING ACROSS THE SOUTHEAST ATLANTIC STATES TODAY WILL PASS OFF THE DELAWARE AND NEW JERSEY COASTS TONIGHT. THIS LOW WILL TAP BOTH MOISTURE FROM THE DEEP SOUTH AND SOME OF THE HIGH LEVEL MOISTURE FROM WHAT WAS ONCE PACIFIC HURRICANE JOHN. RAIN AMOUNTS COULD TOTAL BETWEEN AN INCH AND INCH AND A HALF WITH THIS SYSTEM. WITH THE PREVIOUS HEAVY RAIN FROM THE REMNANTS OF ERNESTO STILL RUNNING OFF AND THE SOILS WETTER THAN NORMAL, ISOLATED FLOODING FROM MODERATE TO LOCALLY HEAVY RAIN IS POSSIBLE. PONDING OF WATER ON ROADS AND LOW LYING AREAS WILL MAKE FOR A DIFFICULT COMMUTE, ESPECIALLY LATER TODAY AND THIS EVENING. THE STEADY RAIN WILL END OVERNIGHT AS THE LOW MOVES INTO NEW ENGLAND. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS, AS WELL AS YOUR LOCAL COMMERCIAL TELEVISION OR RADIO OUTLET, FOR MORE DETAILED INFORMATION AS THIS EVENT DEVELOPS. THE LATEST INFORMATION FROM THE MOUNT HOLLY NATIONAL WEATHER SERVICE CAN ALSO BE ACCESSED ON THE WEB AT WEATHER.GOV/PHI DEZ002>004-MDZ008-012-015-019-020-NJZ013-014-016>027-052100- KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES- TALBOT-CAROLINE-WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON- INCLUDING THE CITIES OF...DOVER...GEORGETOWN...REHOBOTH BEACH... ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...DENTON...FREEHOLD... SANDY HOOK...PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL... MOORESTOWN...MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON... CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY... LONG BEACH ISLAND...WHARTON STATE FOREST 413 AM EDT TUE SEP 5 2006 ...ADDITIONAL HEAVY RAIN TODAY INTO TONIGHT COULD CAUSE LOCALIZED FLOODING... A LOW PRESSURE SYSTEM MOVING ACROSS THE SOUTHEAST ATLANTIC STATES TODAY WILL PASS OFF THE DELAWARE AND NEW JERSEY COASTS TONIGHT. THIS LOW WILL TAP BOTH MOISTURE FROM THE DEEP SOUTH AND SOME OF THE HIGH LEVEL MOISTURE FROM WHAT WAS ONCE PACIFIC HURRICANE JOHN. RAIN AMOUNTS COULD TOTAL BETWEEN 1 AND 2 INCHES WITH THIS SYSTEM. WITH THE PREVIOUS HEAVY RAIN FROM THE REMNANTS OF ERNESTO STILL RUNNING OFF AND THE SOILS WETTER THAN NORMAL, ISOLATED FLOODING FROM MODERATE TO LOCALLY HEAVY RAIN IS POSSIBLE. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE WHICH WOULD ONLY ADD TO THE HEAVY RAIN AND POOR DRAINAGE FLOODING POTENTIAL. PONDING OF WATER ON ROADS AND LOW LYING AREAS WILL MAKE FOR A DIFFICULT COMMUTE ESPECIALLY LATER TODAY AND THIS EVENING. THE STEADY RAIN WILL END OVERNIGHT AS THE LOW MOVES INTO NEW ENGLAND. IN ADDITION, MINOR TIDAL FLOODING IS POSSIBLE AROUND THE TIMES OF HIGH TIDE EARLY THIS EVENING. RUNOFF FROM HEAVY RAIN IF IT COMBINES WITH THE HIGH TIDE COULD CAUSE AREAS OF FLOODING IN THE MOST SUSCEPTIBLE REGIONS. COASTAL RESIDENTS SHOULD BE ALERT TO THE POSSIBILITY OF MINOR TIDAL FLOODING LATER TODAY AND TONIGHT. THE SAME HOLDS FOR ROADWAYS NEAR THE BAYS AND RIVERS THAT ARE PRONE TO POOR DRAINAGE FLOODING WHEN THE HEAVY RAIN COINCIDES WITH THE HIGH TIDE. HIGH TIDE ALONG THE OCEAN FRONT IS FROM ABOUT 6:00 PM TO 7:30 PM THIS EVENING. HIGH TIDES ALONG THE BAYS, BACK BAYS AND THE DELAWARE RIVER ARE LATER THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS, AS WELL AS YOUR LOCAL COMMERCIAL TELEVISION OR RADIO OUTLET, FOR MORE DETAILED INFORMATION AS THIS EVENT DEVELOPS. THE LATEST INFORMATION FROM THE MOUNT HOLLY NATIONAL WEATHER SERVICE CAN ALSO BE ACCESSED ON THE WEB AT WEATHER.GOV/PHI TFG/RPW
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5534992.